Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 1, 2000, 3:15 PM MDT for Adams County, North Dakota. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 1, 2000, 3:15 PM MDT (21:15 UTC)
- Expired
- Jul 1, 2000, 4:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, ND
The radar
The Bismarck radar (KBIS), 161 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:20 PM MDT | Hail 0.88 | Hettinger, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -522 J/kg
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WUUS53 KBIS 012115 SVRBIS NDC001-012200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 315 PM MDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 400 PM MDT * AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HETTINGER...OR ABOUT 38 MILES EAST OF BOWMAN...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL ADAMS COUNTY AT 330 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4601 10281 4594 10256 4618 10225 4621 10259 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:15 PM MDT, 1 hour earlier.
Area forecast discussion, Jul 1, 2:15 PM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SAT JUL 01 2000 WILL USE ETA MODEL FOR FCST SOLUTION. S/WV ENERGY OVR MT WL ROTATE INTO THE REGION BETWEEN 00Z-06Z THIS EVENING WITH A BROAD AREA OF LO PRES CENTERED OVR SCNTL SD. SYS WL BRING -4 TO -10 LI'S AND CAPES OVR 3000 J/KG OVR EASTERN HALF OF ND THIS EVENING. WL SEE TSRA ACTIVITY TO INCREASE LATE THIS AFTN AND TNGT WITH FEW SVR AFT 00Z. 2ND S/WV WL MOV ACRS NWRN CWA BY 12Z SUN AND MOV ALONG THE CAN/ND BRDR DURING THE DAY. A 3RD S/WV WL PUSH INTO WRN CWA SUN NGT AND MOV EAST THRU THE NRN AREAS OF THE REGION. UNSTABLE AIR WL KEEP LI'S BLOW ZERO WITH CAPES 800 TO AROUND 3000 J/KG THRU SUN NGT. TSRA EXPECTED THRU THE FCST PERIOD WITH THIS PATTERN. EXTENDED FCST...UNSETTLED PATTERN WILL CONT INTO MID WEEK WITH A CHC OF TSRA THRU WED. A DRIER PATTERN LIKELY LATE IN THE WEEK PER MRF RUN. .BIS...NONE. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:51 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 39 min |
| Jul 1, 4:07 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 23 min |
| Jul 1, 4:35 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.